MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3428C207TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Pain (1994); Dizziness (2194)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmf2828c174tu, serial/lot #: (b)(4), ubd: 28-aug-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia stent grafts were implanted in the endovascular treatment of a >300mm thoracic aortic dissection.It was reported that the patient presented 31 days later, with symptoms of increasing chest pain and dizziness.A cta performed showed a type a dissection.Intervention was performed the next day, the patient underwent a hemi-arch replacement surgical procedure.As per the physician the cause of the event was anatomy and reported an unstable aorta.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
B:5 corrected- valiant navion stent grafts were implanted in the endovascular treatment if a >300mm thoracic aortic dissection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis summary: the reported type a dissection was confirmed on the films provided; however, the cause of the event could not be determined.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.It is likely that the patients anatomy may have contributed to the patients type a dissection.Although no clear stent graft issues were observed near the start of the dissection, it is possible that the interaction of the stent grafts implanted into a patient with a type b dissection thoracic may have been a factor in occurrence of the type a dissection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10282284
Report Number9612164-2020-02619
Device Sequence Number11432765
Product Code MIH
UDI-Device Identifier00763000101237
UDI-Public00763000101237
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMC3428C207TU
Device Catalogue NumberVNMC3428C207TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/24/2020
08/04/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date07/16/2020
08/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age43 YR
Patient Weight64